Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 234, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 30, 2019, 8:22 PM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Oct 31, 2019, 10:36 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2019, 8:22 PM CDT (01:22 UTC)
- In effect from
- Oct 31, 2019, 10:36 AM CDT
- Expired
- Nov 1, 2019, 10:29 AM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 30, 6:50 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 30, 6:50 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
650 PM CDT Wed Oct 30 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 336 PM CDT Wed Oct 30 2019
This is a complex forecast over the next 12 -18 hours across the
area. The expectation is for light rain to breakout by early this
evening as a midlevel disturbance ejects eastward out of the lee of
the Rockies. The precipitation will eventually changeover to snow
from northwest to southeast overnight into early Thursday morning as
the temperature profile rapidly cools in the 700-800 hPa layer.
However, there likely will be at least a brief period of time where
there is a lack of cloud ice nuclei aloft and surface temperatures
drop below freezing. This situation would produce light freezing
rain, with a light glaze expected. This is most likely this evening
across portions of northeast Missouri where upstream infrared
satellite imagery depicts cloud top temperatures mostly in the -5 to
-10C range. These cloud top temperatures likely will not be cold
enough to support the introduction of ice.
The light snow should wind down late tonight and into the
early morning hours with lingering flurries possible for several
hours. Snowfall accumulations will take place mostly across the
northwestern third of the CWA with the heaviest accumulations (1-3")
from near Kirksville ENE toward Canton. Have issued a winter weather
advisory for these locations as there is expected to be several
hours of light snow falling with temperatures falling through the
upper 20s. Therefore, travel conditions may deteriorate as road
temperatures fall toward the freezing mark.
The other story is the anomalously cold conditions. Widespread near
or below freezing temperatures are expected tonight so no changes
made to tonight's freeze warning. Temperatures through midday will
likely remain steady, with only a slight rebound in the afternoon.
Highs should only be in the mid to upper 30s, which is about 25-30
degrees below normal! In fact, all three of our climate sites are
likely to break daily record low maximum temperatures for Halloween.
Please see the CLIMATE section for more details.
A clearing sky will greet the region late Thursday afternoon into
the evening hours from west to east. A surface ridge will quickly
slide southeastward across the area into the mid south and Ohio
Valley. Southwesterly return flow around this surface ridge will act
to help keep temperatures up a bit, with steadying or even slowly
rising temperatures late Friday night for parts of the area.
Consequently, raised low temperatures a few degrees for northwestern
sections of the forecast area. That being said, very cold
temperatures are still forecast areawide. Lows should range from the
mid to upper 20s across the bi-state area.
Gosselin
.LONG TERM... (Friday through Next Wednesday)
Issued at 336 PM CDT Wed Oct 30 2019
A broad long wave trof will dominate much of NOAM during this
period. Short waves of varying intensity translating across the
region within the mean long wave trof will be responsible for
several frontal passages and any precipitation threat along with
helping modulate temperatures.
We are in between short waves on Friday in the wake of Thursday's
departing trof and just in advance of the next prominent trof.
Low level WAA will be in full force in the wake of the retreating
surface high pressure system and this along with an initial lack
of clouds should allow for much warmer temperatures than
Thursday's chill. Still highs will remain below normal for the
beginning of November. This upstream short wave trof will then
amplify and dig into the Mississippi Valley Friday night into
early Saturday driving a cold front through the region. The cold
front itself will bring a reinforcing shot of cold air and keep
temperatures well below normal. Any real question with this system
is the potential for any post-frontal precipitation. The NAM is
the sole model showing any potential into our CWA with the
southern edge of a post-frontal band clipping northeast MO and
west central IL between 06-12z Saturday. This band would be the
result of low-mid level frontogenetic forcing and weak large
scale forcing associated with the digging upper trof, and thermal
profiles on the NAM would suggest largely snow. If this occurs it
looks like a quick round with very minor accumulations less than
an inch. The good news is that all of the other deterministic
guidance and SREF and GEFS suggest this precipitation will remain
north of the CWA, and that is the course of the current forecast.
Otherwise brisk northwest winds and typical post-frontal
stratus/stratocu is expected to accompany the front.
Fast cyclonic upper flow accompanying the broad long wave trof will
keep things zipping along and the surface high that moves into the
region in the wake of the cold front moves quickly to the east on
Sunday. This results in the return of low level WAA and moderating
temperatures again Sunday-Monday, with highs approaching normal on
Monday.
Like yesterday we begin to see some differences with the
deterministic model solutions and within members of the GEFS late
Monday into midweek with the handling of short waves moving within
the mean long wave trof. It still appears we will see a cold front
move through the area Monday night into Tuesday. Whether or not it
is accompanied by any precipitation depends on the amplitude of
these aforementioned short waves and the resulting low level
forcing. The ECMWF and GEFS mean are beginning to support a
precipitation threat Tuesday into Tuesday night which should
largely be rain at this point.
Glass
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 650 PM CDT Wed Oct 30 2019
Band of wintry precipitation extending from eastern IA into
eastern KS through northern MO, will gradually translate eastward
tonight and Thursday morning, affecting all of the TAF sites with
wintry precipitation types at some point as colder air spills in.
This is expected to occur at KUIN around 02z and KCOU around 05z
and involve a brief period of FZRA before becoming all SN. For the
STL metro sites, this is expected to occur around 09z and should
involve precipitation going straight to SN. This will intersect
with the SN then tapering to flurries and ending during Thursday
morning. The biggest runway impacts will likely be at KUIN where
wintry precipitation will occur the longest but could also impact
all the other TAF sites as well, becoming less likely towards the
STL metro sites. Otherwise, look for IFR CIGs to persist for all
TAF sites tonight and then clear out late Thursday morning or
in the afternoon. N surface winds will back to NW and become gusty
to 25-30kts later tonight and continue for much of Thursday.
SPECIFICS FOR KSTL: Rain or drizzle will be the main
precipitation-type until around 09z with a few hour window of
potentially accumulating snow before it backs off to flurries by
around 12z. FZRA probs during the transition looks too low to
mention at this time. Otherwise, IFR conditions to prevail until
Thursday morning with improvement to VFR and clearing during the
afternoon.
TES
&&
.CLIMATE...
Issued at 326 PM CDT Tue Oct 29 2019
Record low max temperatures for Thursday October 31st
St. Louis 41 (1993)
Columbia 39 (1993)
Quincy 36 (1951)
Record low temperatures on Friday November 1st
St. Louis 26 (1954)
Columbia 16 (1895)
Quincy 23 (2014)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from 1 AM to 10 AM CDT Thursday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Shelby
MO-Warren MO-Washington MO.
Freeze Watch from Thursday evening through Friday morning for
Sainte Genevieve MO.
Winter Weather Advisory until 10 AM CDT Thursday for Knox MO-
Lewis MO-Shelby MO.
Winter Weather Advisory from 10 PM this evening to 10 AM CDT
Thursday for Marion MO.
IL...Freeze Warning from 1 AM to 10 AM CDT Thursday for Adams IL-
Brown IL-Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Madison
IL-Monroe IL-Montgomery IL-Pike IL-Saint Clair IL.
Freeze Watch from Thursday evening through Friday morning for
Bond IL-Clinton IL-Fayette IL-Marion IL-Randolph IL-
Washington IL.
Winter Weather Advisory from 10 PM this evening to 10 AM CDT
Thursday for Adams IL-Brown IL.
&&
WFO LSXHazardous weather outlook, Oct 30, 3:52 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 352 PM CDT Wed Oct 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 352 PM CDT Wed Oct 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Rain will transition to a wintry mix and then snow over much of the area. The greatest potential for any accumulation of snow and ice will be across northeast Missouri and west central Illinois tonight where a winter weather advisory is in effect until Thursday morning. Snow accumulations of 1-3 inches and a light glaze of ice are expected in northeast Missouri and west central Illinois. Lows tonight are expected to fall into the upper 20s into the lower 30s over much of Missouri into west central and southwest Illinois. A freeze warning is in effect late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The winter weather advisory for northeast Missouri and west central Illinois is in effect through mid-morning Thursday with snow coming to an end. Lows Thursday night are expected to fall into the 20s across the area resulting in a hard freeze. A freeze watch is in effect for south central Illinois as well as a small part of southeast Missouri. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wintry precipitation observed. MRM
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 8:22 PM CDT | River Flood Warning | LSX | Callaway, Osage | 3 days |
| Oct 31, 3:13 AM CDT | Freeze Warning | LSX | Sainte Genevieve | 31 hr |
| Oct 31, 11:01 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 10 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.